Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 11, 2005, 4:45 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2005, 4:45 PM CDT (21:45 UTC)
- Expired
- Sep 11, 2005, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 185 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 112149
FFWCRP
TXC479-120045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 PM CDT SUN SEP 11 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WEBB COUNTY IN SOUTH TEXAS
* UNTIL 745 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NEARLY STATIONARY THUNDERSTORM WITH VERY HEAVY RAINFALL ACROSS
WESTERN WEBB COUNTY...WITH THE HEAVIEST RAINFALL OVER THE CITY
OF LAREDO. DOPPLER RADAR ESTIMATES OF 1 TO 2 INCHES HAVE ALREADY
OCCURED ACROSS THE AREA WITH AN ADDITIONAL 2 INCHES POSSIBLE.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAREDO...COLUMBIA BRIDGE...EL CENIZO...LAS TIENDAS...
ORVIL AND RIO BRAVO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.
LAT...LON 2820 9940 2804 9940 2804 9933 2728 9907
2728 9933 2731 9938 2726 9949 2731 9954
2738 9950 2759 9954 2765 9961 2766 9972
2777 9985 2798 9994 2818 10014 2819 10022
$$
941 follow-up statement
000
WGUS74 KCRP 112318
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
617 PM CDT SUN SEP 11 2005
TXC479-112327-
WEBB-
617 PM CDT SUN SEP 11 2005
...THE FLASH FLOOD WARNING FOR WESTERN WEBB COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORMS RESPONSIBLE FOR THE HEAVY RAINFALL HAVE WEAKEND
AND DRIFTED TO THE SOUTHWEST IN MEXICO.
LAT...LON 2820 9940 2804 9940 2804 9933 2728 9907
2728 9933 2731 9938 2726 9949 2731 9954
2738 9950 2759 9954 2765 9961 2766 9972
2777 9985 2798 9994 2818 10014 2819 10022
$$
94What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:45 PM CDT, 1 hour earlier.
Area forecast discussion, Sep 11, 3:45 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 345 PM CDT SUN SEP 11 2005 .SHORT-TERM (TONIGHT THROUGH MONDAY)...NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ERUPTED ACROSS THE AREA TODAY. OUTFLOW BOUNDARY HAS PUSHED SOUTH INTO BRO CWA AND EAST INTO THE NEARSHORE WATERS. AIRMASS ACROSS THE COASTAL BEND AND VICTORIA REGION WAS PRETTY WORKED OVER AND IS BECOMING LESS UNSTABLE...AND STRATIFORM RAIN WHICH IS LEFT ACROSS THE COASTAL BEND WILL SLOWLY END THRU THE EVENING. SCT RWS/TSTMS WILL CONT ACROSS THE GULF WATERS HEADING INTO THE EVENING WHERE MOISTURE CONVERGENCE IS GOOD. OUT FAR WEST...AIR MASS HAS DESTABILIZED AS TEMPS HAVE CLIMBED INTO THE MID/UPR 90S. FOCUS THRU REMAINDER OF THE AFTN FOR STRONG STORMS WILL BE ALONG AND WEST OF I-35. WILL TAPER POPS BACK AFTER MIDNIGHT TO 30 PERCENT. DEEP TROPICAL MOISTURE OF 2-2.2 PWS WILL REMAIN ACROSS S TX TOMORROW...AND AIRMASS SHOULD RECOVER TO YIELD AT LEAST SCT CONVECTION. && .AVIATION...SCT TSTMS WILL CONT THRU 02Z ALONG AND WEST OF A COT-LRD LINE. IFR/MVFR CONDS POSSIBLE IN THESE STORMS. ALONG AND EAST OF A VCT-ALI-BKS LINE AREAS OF RAIN AND ISOLD TSTMS WILL CONT THRU 00Z...THEN SLOWLY DIMINISH. IFR/MVFR CIGS AND VSBLTYS WILL OCCUR IN PRECIP. && .MARINE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THRU THE EARLY EVENING THEN DIMINISH. EXPECT RE-DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS EARLY MONDAY MORNING. THE OFFSHORE FLOW THAT HAS DEVELOPED ACROSS THE BAYS AND NEARSHORE WATERS WAS THE RESULT OF AN OUTFLOW BOUNDARY. WEAK TO MODERATE ONSHORE FLOW WILL RE-ESTABLISH ITSELF EARLY THIS EVENING. && .LONG-TERM (MONDAY NIGHT THROUGH SUNDAY)...GFS/NOGAPS APPEAR TO CONVERGE WITH RESPECT TO THE UPPER PATTERN...WITH BOTH SOLNS CONFINING THE UPPER LOW TO SOUTH TX BY TUE. GOES SOUNDER DATA ALREADY REVEALS LOWER PW VALUES NEAR THE SUBSIDENT SIDE OF THE UPPER LOW OVER THE CNTRL GULF...WITH GREATER MSTR TO THE E/SE OF IT. EXPECT DRYING CONDITIONS MON NGT-WED OWING TO THE FOREGOING SUBSIDENT MOTION. WL FCST VERY LOW POPS TUE/WED AS A BALANCE BETWEEN LARGER SCALE DRYING/SUBSIDENCE AND LOCAL MSTR CONVERGENCE. (THE REGION IS PROGD TO BE UNDER THE VERTICAL ASCENT SIDE OF THE UPPER LOW BY WED...HWR EXPECT MSTR TO BE LIMITED.) WL INCREASE THE CHANCE FOR PCPN FOR THU OWING TO INCREASING MSTR. THE GFS/NOGAPS ARE CONSISTENT WITH RESPECT TO THE BUILDING OF THE UPPER RIDGE OVER THE REGION. WL FCST DRY CONDITIONS SAT/SUN. EXPECT SEAS TO REMAIN WELL BELOW SCEC DRG THE PERIOD. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 074 088 076 090 075 / 40 50 30 10 05 VICTORIA 072 089 075 092 074 / 30 40 30 10 05 LAREDO 077 096 078 094 077 / 50 40 40 05 10 ALICE 073 090 075 093 074 / 40 50 30 10 05 ROCKPORT 075 088 079 088 078 / 30 40 30 10 05 COTULLA 073 092 075 093 074 / 50 50 40 05 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 76...SHORT-TERM 87...LONG-TERM
Hazardous weather outlook, Sep 11, 6:00 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT SUN SEP 11 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-112100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 600 AM CDT SUN SEP 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF SOUTH TEXAS TODAY AND TONIGHT AS DEEP TROPICAL MOISTURE REMAINS IN PLACE. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY WITH ISOLATED HEAVIER AMOUNTS. SOME FLOODING OF LOW LYING ROADS IS POSSIBLE THROUGH TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. THE MAIN IMPACT FROM THESE SHOWERS AND STORMS WILL BE ISOLATED LOCALLY HEAVY RAINFALL. THERE IS A SLIGHT SHOWERS AND THUNDERSTORMS SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED THROUGH THE PERIOD. NO HAZARDOUS WEATHER IS ANTICIPATED ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 91/86
In the hours before
Local storm report, Sep 11, 11:30 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 AM CDT SUN SEP 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD ROCKPORT 28.04N 97.05W
09/11/2005 ARANSAS TX LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED SEVERAL AREA ROADWAYS
BEGINNING TO FLOOD. MOST NOTABLE WAS THE STATE HIGHWAY 35
BYPASS AT MARKET STREET.
&&
RUNYENLocal storm report, Sep 11, 3:00 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 PM CDT SUN SEP 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM LIGHTNING FLOUR BLUFF 27.65N 97.30W
09/11/2005 NUECES TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 14 YR OLD GIRL POSSIBLY STRUCK
BY LIGHTNING ON GRAHAM RD...AND HAS BEEN TRANSPORTED TO
LOCAL HOSPITAL. NO MAJOR INJURIES WERE REPORTED.
&&
JRThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:20 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 11, 9:29 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 2 hr |
| Sep 11, 10:16 AM CDT | Marine Weather Statement | CRP | 3 hr | |
| Sep 11, 11:23 AM CDT | Flash Flood Warning | CRP | Aransas | 2 hr |
| Sep 11, 1:40 PM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.